MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SL
Model Number 27050XA
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device will not be returned for investigation to the manufacturer.Should additional information / investigation results become available, a supplemental report will be submitted.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that according to the initial information, the instrument broke during surgery.Additional information received on june 13,2025: detailed event description received from kse korea: "toward the end of the surgery, during preparation for coagulation, cutting loop 011160-01 was being replaced with 011169-01.The procedure involved disconnecting a working element that was assembled with 27050sl and 27050xa.During the disconnection process, the rotating part of the 27050xa (inner sheath) was found to be torn.As a result, the tip of the cutting loop was caught in the sheath and broke off, causing device damage.To examine the surgical site, the endoscope was reinserted, and fragments of the torn sheath and the broken tip of the cutting loop were found inside the bladder.During the removal of these fragments, an injury occurred, resulting in a bladder tear." it was furthermore stated that the patient was immediately transferred (b)(6) hospital and is reported to be in stable condition.

Brand Name
INNER SHEATH FOR 27050 SL
Common Device Name
INNER SHEATH FOR 27050 SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key22311540
Report Number2020550-2025-01012
Device Sequence Number9023837
Product Code HIH
UDI-Device Identifier04048551078136
UDI-Public04048551078136
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/23/2025
Report Date (Section F) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050XA
Device Catalogue Number27050XA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/13/2025
Event Location Hospital
Date Report to Manufacturer06/23/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/23/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE: 011160-01; ARTICLE: 011169-01; ARTICLE: 27050SL; ARTICLE: WORKING ELEMENT (ARTICLE-NO. UNKNOWN)
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown